Skip to main content
main-content

01.06.2014 | Original Article | Ausgabe 6/2014

European Journal of Pediatrics 6/2014

Atypical antipsychotic poisoning in young children: a multicentre analysis of poisons centres data

Zeitschrift:
European Journal of Pediatrics > Ausgabe 6/2014
Autoren:
Marianne Meli, Christine Rauber-Lüthy, Petra Hoffmann-Walbeck, Hans-Jürgen Reinecke, Dagmar Prasa, Uwe Stedtler, Elke Färber, Dieter Genser, Hugo Kupferschmidt, Gerd A. Kullak-Ublick, Alessandro Ceschi

Abstract

Although paediatric patients frequently suffer from intoxications with atypical antipsychotics, the number of studies in young children, which have assessed the effects of acute exposure to this class of drugs, is very limited. The aim of this study was to achieve a better characterization of the acute toxicity profile in young children of the atypical antipsychotics clozapine, olanzapine, quetiapine, and risperidone. We performed a multicentre retrospective analysis of cases with atypical antipsychotics intoxication in children younger than 6 years, reported by physicians to German, Austrian, and Swiss Poisons Centres for the 9-year period between January 1, 2001 and December 31, 2009. One hundred and six cases (31 clozapine, 29 olanzapine, 12 quetiapine, and 34 risperidone) were available for analysis. Forty-seven of the children showed minor, 28 moderate, and 2 severe symptoms. Twenty-nine cases were asymptomatic. No fatalities were recorded. Symptoms predominantly involved the central nervous and cardiovascular systems. Minor reduction in vigilance (Glasgow Coma Scale score >9) (62 %) was the most frequently reported symptom, followed by miosis (12 %) and mild tachycardia (10 %). Extrapyramidal motor symptoms were observed in one case (1 %) after ingestion of risperidone. In most cases, surveillance and supportive care were sufficient to achieve a good outcome, and all children made full recovery. Conclusions: Paediatric antipsychotic exposure can result in significant poisoning; however, in most cases only minor or moderate symptoms occurred and were followed by complete recovery. Symptomatic patients should be monitored for central nervous system depression and an electrocardiogram should be obtained.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

★ PREMIUM-INHALT
e.Med Interdisziplinär

Mit e.Med Interdisziplinär erhalten Sie Zugang zu allen CME-Fortbildungen und Fachzeitschriften auf SpringerMedizin.de. Zusätzlich können Sie eine Zeitschrift Ihrer Wahl in gedruckter Form beziehen – ohne Aufpreis.

Weitere Produktempfehlungen anzeigen
Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 6/2014

European Journal of Pediatrics 6/2014 Zur Ausgabe
  1. Sie können e.Med Pädiatrie 14 Tage kostenlos testen (keine Print-Zeitschrift enthalten). Der Test läuft automatisch und formlos aus. Es kann nur einmal getestet werden.

Neu im Fachgebiet Pädiatrie

Meistgelesene Bücher aus dem Fachgebiet

2014 | Buch

Pädiatrische Notfall- und Intensivmedizin

Wenn es um pädiatrische Notfälle auf Station oder um schwerst kranke Kinder auf der Intensivstation geht, ist dieses Buch ein verlässlicher Begleiter. Übersichtlich nach Organen eingeteilt, enthält das Kitteltaschenbuch sämtliche essenziellen Themen der Kinderintensivmedizin, von kardiozirkulatorischen bis infektiologischen Erkrankungen.

Autor:
Prof. Dr. Thomas Nicolai

2015 | Buch

Häufige Hautkrankheiten im Kindesalter

Klinik - Diagnose - Therapie

Das Buch bietet für die 30 häufigsten Hauterkrankungen bei Kindern einen Diagnose- und Behandlungsfahrplan: Für jede Erkrankung gibt es präzise Texte, zahlreiche typische klinische Farbfotos sowie Tabellen zu Differentialdiagnosen und zum therapeutischen Prozedere. Für alle Ärzte, die Kinder mit Hauterkrankungen behandeln! 

Herausgeber:
Dietrich Abeck, Hansjörg Cremer

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Pädiatrie und bleiben Sie gut informiert – ganz bequem per eMail.

Bildnachweise